MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29997
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, prior to an unknown procedure a flexor ansel guiding sheath was removed from its packaging and the tip of the outer sheath was found to be frayed or jagged.The device packaging was stored on the hanging rack and had no damage.Another device with the same specifications was used to complete the procedure.The device did not make patient contact, so no portion of the device remained within the patient.This incident did not result in the patient needing additional procedures.No adverse effects to the patient occurred.
 
Additional Manufacturer Narrative
Summary of event: as reported, prior to an unknown procedure a flexor ansel guiding sheath was removed from its packaging and the tip of the outer sheath was found to be frayed or jagged.The device packaging was stored on the hanging rack and had no damage.Another device with the same specifications was used to complete the procedure.The device did not make patient contact, so no portion of the device remained within the patient.This incident did not result in the patient needing additional procedures.No adverse effects to the patient occurred.Investigation evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications was conducted during the investigation.The complaint device was not returned, and photos were not provided.Therefore, cook was unable to complete a device failure analysis.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.Evidence from the complaint file, device history record, complaint history, validations, and manufacturing documents suggest that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.The product ifu instructs the user to inspect the product to ensure no damage has occurred upon removal from the package.Based on the information provided and the results of the investigation, cook could not establish a definitive cause for this event.The risk analysis for this failure mode was reviewed and no escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10363495
Report Number1820334-2020-01429
Device Sequence Number19555239
Product Code DYB
UDI-Device Identifier00827002299979
UDI-Public(01)00827002299979(17)230127(10)10291218
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2023
Device Model NumberG29997
Device Catalogue NumberKSAW-6.0-18/38-55-RB-ANL2-HC
Device Lot Number10291218
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/20/2020
Supplement Date Received by Manufacturer08/26/2020
Initial Report FDA Received Date08/04/2020
Supplement Report FDA Received Date09/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1